Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Mathematical Cryptology

Managing Editor: Magliveras, Spyros S. / Steinwandt, Rainer / Trung, Tran

Editorial Board: Blackburn, Simon R. / Blundo, Carlo / Burmester, Mike / Cramer, Ronald / Gilman, Robert / Gonzalez Vasco, Maria Isabel / Grosek, Otokar / Helleseth, Tor / Kim, Kwangjo / Koblitz, Neal / Kurosawa, Kaoru / Lauter, Kristin / Lange, Tanja / Menezes, Alfred / Nguyen, Phong Q. / Pieprzyk, Josef / Rötteler, Martin / Safavi-Naini, Rei / Shparlinski, Igor E. / Stinson, Doug / Takagi, Tsuyoshi / Williams, Hugh C. / Yung, Moti

CiteScore 2017: 1.43

SCImago Journal Rank (SJR) 2017: 0.293
Source Normalized Impact per Paper (SNIP) 2017: 1.117

Mathematical Citation Quotient (MCQ) 2017: 0.51

See all formats and pricing
More options …
Volume 2, Issue 3


Advanced stochastic methods in side channel analysis on block ciphers in the presence of masking

Werner Schindler
  • Werner Schindler, Bundesamt für Sicherheit in der Informationstechnik (BSI) Godesberger Allee 185–189, 53175 Bonn, Germany. Email:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2008-10-08 | DOI: https://doi.org/10.1515/JMC.2008.013


At CHES 2005 a new stochastic approach for differential side channel cryptanalysis on block ciphers was introduced and studied intensively. In the present paper we focus on a generalized variant that can handle arbitrary masking techniques. Our approach combines engineer's intuition and expertise with precise stochastic methods and provides insight into the ‘nature’ of the leakage signal. In particular, this supports the design of secure cryptosystems constructively. The attacking efficiency of our approach is much better than that of DPA attacks. It is limited by the attacking efficiency of ’classical’ template attacks but profiling is (at least) by an order of magnitude more efficient.

Keywords.: Side channel analysis; masking; stochastic approach; multivariate statistics; template attack

About the article

Received: 2007-04-20

Revised: 2008-05-10

Published Online: 2008-10-08

Published in Print: 2008-10-01

Citation Information: Journal of Mathematical Cryptology, Volume 2, Issue 3, Pages 291–310, ISSN (Online) 1862-2984, ISSN (Print) 1862-2976, DOI: https://doi.org/10.1515/JMC.2008.013.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Weijia Wang, Yu Yu, Francois-Xavier Standaert, Junrong Liu, Zheng Guo, and Dawu Gu
IEEE Transactions on Information Forensics and Security, 2018, Volume 13, Number 5, Page 1301
Guillaume Dabosville, Julien Doget, and Emmanuel Prouff
IEEE Transactions on Computers, 2013, Volume 62, Number 8, Page 1629
Liran Lerman, Gianluca Bontempi, and Olivier Markowitch
Journal of Cryptographic Engineering, 2015, Volume 5, Number 2, Page 123

Comments (0)

Please log in or register to comment.
Log in